| Model Number |
DCR1007750 |
| Medical Device Problem Code |
Difficult to Advance (2920)
| Health Effect - Clinical Codes |
Stroke/CVA (1770); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/10/2024
Type of Reportable Event
Malfunction
Event or Problem Description
This complaint is related to: occlusion (1); dilator would not pass fully through the id of sheath (lot s9298168).I am contacting you to report a recent series of deficiencies regarding the oscor destino reach 10fr/50mm steerable sheath.These incidents have been documented by adagio field engineers during procedures using our vclastm catheter (treatment of monomorphic ventricular tachycardia).The physicians we work with have been using the oscor sheath with no reported issues for several years.Most concerning is a commercial case that occurred on (b)(6) at essex cardiothoracic centre in basildon, uk.(sheath lot s9130723.) post-procedure, the patient complained of blurred/disrupted vision.An mri head scan revealed a small cva with an acute lesion, reported (b)(6).The physician, dr.(b)(6), has claimed that the sheath is the cause of the stroke.As he explains in the email dated (b)(6) 2024), the sheath is prone to leak at the hemostasis valve allowing air to enter the annular space between catheter and sheath.Further, he explains that blood is tracking backwards into the sheath creating coagulation and potentially embolization during manipulation.This is the only reported incidence of cva with an adagio patient.Other reported deficiencies, just in december, involve: leaking from the hemostasis valve (3 occurrences; lot dp-20216 used in one procedure; other lot numbers not available at this time).Event is being processed under comp (b)(4).Occlusion (1); dilator would not pass fully through the id of sheath (lot s9298168).Event is being processed under comp (b)(4).Broken pull wire (1); out of the box condition.(lot s9152180).Event is being processed under comp (b)(4).Please advise how you would like to proceed and, if necessary, the formal path for reporting complaints.In several of the above cases, but not all, the sheath was retrieved and can be forwarded to oscor for evaluation.I have concerns with regard to the sheath.There is often a break in the seal at the back of the shoes which means that the sheath will leak blood backwards out of the hole where the catheter goes in.We have often found air enter the sheath when we check with aspiration.Additionally, even with irrigation we often found that blood is tracking backwards into the port of the sheath.This is a significant concern because i worry about blood stasis and then coagulation within the sheath and then embolization causing stroke when we manipulate the catheter.Customer provided add'l info 12/20/2024: 1.Do you have a customer complaint number (this is for tracking purposes with adagio medical) which we would use in the subject line above? c-24-036.2.Did this event occur in the uk? procedure was in germany.3.What is your customer part number? 114-0050-001.4.What is patient outcome (e.G., death, no harm, injury)? no harm, no injury.Sheath was never inserted into patient.5.At a minimum, please provide the patient's initials, age & sex.N/a 6.Please provide event date.10dec 2024.7.What type of procedure was taking place at the time the issue was found? ventricular ablation.8.When did the reported event occur? (during procedure, before procedure, after procedure) event occurred the day of procedure (b)(6) 2024, but before sheath was inserted into patient.9.Was there a delay in procedure? if yes, was it less than or more than 30 minutes? please provide details.<30 min.Decision was made quickly to replace the sheath to begin the vt procedure.10.Was there a medical or surgical intervention? please provide details.No intervention required.11.How was the issue resolved? please provide details.Replaced the defective sheath with a new one - same lot no.S9298168.12.Was procedure completed successfully? please provide details.Yes.Replacement sheath worked as expected.13.Will the device(s) be returned for analysis? if no, where is the location of device (e.G., lost, discarded, hospital kept)? oscor must know the location of this device.This sheath is in transit under adagio rma.We will send to you once received and oscor rma provided.14.Pictures or videos related to malfunctioned device is much appreciated.No pictures of this sheath available.Reported that dilator would not insert fully into the sheath id.
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
Additional Manufacturer Narrative
The following sections were updated in follow-up 1.B1, b4, b5, d9, g3, g6, h1, h2, h3, h6 & h11.Corrections: b1, b2, b5, h1 & h2.One 10f destino reach steerable guiding sheath was returned under rma# (b)(4) with the dilator.There were no other accessories.No visible blood was found on or inside the sheath or dilator.According to the event description summary, the dilator would not pass fully through the id of sheath.When tested, the dilator passed all the way through the sheath with a little bit of resistance.Per sheath drawing dwg, the tipped id of the sheath should be 0.142" +/-.001.The sheath tip i.D measured 0.142" which was within manufacturing specifications.The dilator od was measured with a laser micrometer and was within spec at 0.141.5" per dilator drawing spec: 0.142" +/-.001.Per mfg procedure (destino steerable guiding sheath and dilator packaging) sheath & dilator matching: sample size 100%.· step 1: insert dilator into distal end of sheath up to the seal to verify compatibility at 0°.If the dilator passes through sheath without resistance proceed to step 2.If the dilator does not pass through sheath without resistance, remove dilator and repeat matching step 1 with next available dilator from the same lot.· step 2: remove dilator from step 1, then rotate 90° and re-insert dilator into distal end of sheath up to the seal to verify compatibility at 900.If the dilator passes through sheath without resistance, then the sheath & dilator are a matched pair.Remove the dilator and proceed to next step.Do not separate the sheath & dilator once a match has been confirmed.· if the dilator does not pass through sheath without resistance, remove dilator and repeat matching step 1 with next available dilator from the same lot.Repeat step 1 & 2 above until all sheaths have been consumed.Any sheath(s) that could not be matched shall be placed on hold for evaluation and disposition per non-conformance processing procedure.Per qa inspection (destino steerable guiding sheath in-process and final inspection) sample size: 100%.Wipe the tooling pin gauge of the appropriate french size with a clean lint free polywipe.Insert the tooling of appropriate size into proximal hubbed end of the shaft to assure inner lumen is free of any obstructs material.The tooling should pass smoothly without resistance thru the proximal end of the shaft all the way thru until it is protruding at distal tip.Per ifu: place dilator inside the sheath and lock both hubs together.Thread the dilator/sheath assembly over the guidewire, using a slight twisting motion.Note: any device/component inserted through the hemostatic valve of the sheath should be wet and placed through the center of the valve to prevent tearing of the seal and leakage.Returned device analysis revealed the dilator passed fully through the sheath to verify the sheath id was not obstructed.The sheath and dilator id and od measurements were within manufacturing specifications as per the drawings.Per qa procedure, the sheath id is tested 100% to check for obstructions.Per packaging procedure, the sheaths and dilators are paired together 100% by performing an insertion test to ensure compatibility when they are packaged.In conclusion, the review of the dhr did not identify any manufacturing anomalies of this type and passed all final testing prior to shipment.The stated failure of the returned product was not confirmed by our investigation.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
Event or Problem Description
Updated event description 01/28/2025: this complaint is related to: occlusion (1); dilator would not pass fully through the id of sheath (lot s9298168).There was no patient injury involved in this incident.Sheath was never inserted into the patient as it failed during pre-procedure setup.It was replaced with a 2nd sheath from same lot which worked fine.The subject sheath was returned to integer (b)(4).Note: this event is no longer reportable.It was reported due to the previous event description stated the patient had a stroke.The new event description from our customer states the patient did not have a stroke.Our customer intially reported the wrong information for this event.